Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 26, 2018, 7:52 PM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 26, 2018, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
871
WGUS53 KPAH 270052
FFWPAH
KYC059-270345-
/O.NEW.KPAH.FF.W.0031.180627T0052Z-180627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
752 PM CDT TUE JUN 26 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Daviess County in northwestern Kentucky...
* Until 1045 PM CDT.
* At 751 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The public report flash
flooding on streets in Owensboro. Up to one inch of rain has
already fallen. An addition inch of rain or more is possible over
the next few hours.
* Some locations that will experience flooding include...
Owensboro, Whitesville, Masonville, Stanley, Knottsville, St.
Joseph, Moseleyville and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3763 8695 3756 8703 3768 8741 3773 8739
3778 8727 3782 8732 3790 8730 3784 8716
3778 8711 3780 8707 3790 8704 3793 8698
3790 8699 3790 8691 3784 8691 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
DWS1 follow-up statement
399
WGUS73 KPAH 270228
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
928 PM CDT TUE JUN 26 2018
KYC059-270345-
/O.CON.KPAH.FF.W.0031.000000T0000Z-180627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess KY-
928 PM CDT TUE JUN 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
DAVIESS COUNTY...
At 927 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one to one and a half inches of
rain has already fallen.
Some locations that will experience flooding include...
Owensboro, Whitesville, Masonville, Stanley, Knottsville, St. Joseph,
Moseleyville and Pleasant Ridge.
Additional rainfall amounts of one-half inch to an inch are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3763 8695 3756 8703 3768 8741 3773 8739
3778 8727 3782 8732 3790 8730 3784 8716
3778 8711 3780 8707 3790 8704 3793 8698
3790 8699 3790 8691 3784 8691 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
DWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:09 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 26, 7:09 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Paducah KY 709 PM CDT Tue Jun 26 2018 .UPDATE... Issued at 709 PM CDT Tue Jun 26 2018 Updated Aviation Discussion for 00z TAFs. && .SHORT TERM...(Tonight through Thursday night) Issued at 509 PM CDT Tue Jun 26 2018 Much delayed this discussion this afternoon due to convective watches, warnings, and potential for other headlines during the next few days. In coordination with SPC, extended Severe Thunderstorm Watch Number 224 east-southeast to southern Illinois as atmosphere has recovered sufficiently for severe potential into that area. High Resolution, Convection Allowing Models (CAM), such as the ESRL HRRR and RAP guidance are having some spatial issues dealing with the detection of cold pool expansion and upshear thunderstorm development along and behind the series of MCS (Mesoscale Convective Systems) moving through the WFO PAH forecast area. The trend is to develop convection (showers and thunderstorms) and resultant higher QPF (rainfall amounts) much further south than has been actually occurring. This seems to be the bias the last couple of days. Adjusted forecast PoP grids northward to reflect the better rainfall potential for the remainder of this afternoon and this evening. Once the small MCS (currently over southern IL and southeast Missouri) moves east, the expectation is for a third MCS to move through overnight and into Wednesday morning. There continues to be some uncertainty on coverage of severe weather further to the south and east this evening and overnight, so will have to monitor and adapt, as needed. With the frontal boundary moving south on Wednesday, kept a prolonged period of chance PoPs matching closely to the stalling boundary through the area and reflecting the instability along and south of the front (as highlighted by the SPC Day 2 Severe Weather Outlook). Most of the convection should be capped to the west going into Thursday from the west, but there may be enough insolation and weak shear for a slight chance/chance of thunderstorms during the afternoon on Thursday. Have been strongly considering an excessive heat watch or heat advisory from Thursday afternoon through Saturday afternoon (and possibly into Sunday). The likelihood for issuing a heat advisory or better headline continues to be greater than 70 percent. However, due to the potential for convective activity near the start time of an advisory on Thursday, combined with procedural implications of issuing an advisory at or beyond 48 hours, will just continue a mention of elevated heat index values in a hazardous weather outlook and a strongly worded special weather special statement. Regardless, it will be quite warm for the latter part of this week. .LONG TERM...(Friday through Tuesday) Issued at 509 PM CDT Tue Jun 26 2018 Hot and humid conditions will be the primary weather story in the long term. The main forecast challenge is convective coverage and resulting impacts on heat indices. The models have slowed the arrival of the 500 mb high by a day. Therefore, Friday now appears to be the hottest day as the 594 dm high center passes over the lower Ohio Valley. A few isolated storms are possible. Afternoon heat indices will peak above 105 degrees, which is well advertised in the HWO and social media messaging. The 500 mb high will move northeastward over the weekend, which means our region will be under the southwest periphery of the anticyclonic circulation. The main challenge is how much convection will occur around the high center. Highs will be in the lower to mid 90s with heat indices topping 100 each day. Isolated convection could provide some local relief both Sat and Sun afternoon. Early next week, a broad weak 500 mb ridge will extend from the Plains to the Northeast. Most of the model guidance shows a weakness in the ridge over our region, permitting some convective development Monday and Tuesday. Although it will remain hot and humid, the convection could limit heat indices to mainly sub-advisory thresholds. && .AVIATION... Issued at 709 PM CDT Tue Jun 26 2018 Multiple lines of thunderstorms with trailing stratiform rain moving through the area this evening. The complex of thunderstorms moving in from southeast Missouri should rapidly spread eastward and be ending from west to east by 03-05z timeframe. Some gusty winds expected, perhaps severe up to around 50kts in some places, as the main line moves through this evening. Should be a gradual lull in activity by late evening/midnight. Some short term models tending to redevelop some convection later in the overnight period lasting into the morning hours. Went with vicinity mention for now as unsure of the placement and overall coverage. Breezy WSW winds expected tmrw with some gusts up around 20 kts. Overall VFR cigs and vsbys should dominate the period, but may be some temporary reductions with the stronger storms down to mainly MVFR. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...SP SHORT TERM...Smith LONG TERM...MY AVIATION...SP
Hazardous weather outlook, Jun 26, 5:54 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 554 pm CDT Tue Jun 26 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 554 pM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Two lines of thunderstorms, capable of producing damaging winds, small to large hail, frequent lightning, and torrential rainfall, capable of producing locallized flooding, will continue move across the outlook area this evening. An isolated tornado may also not be out of the question through the evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential for thunderstorms, including a few possibly strong to severe storms, will continue on Wednesday. Oppressive heat is forecast from Thursday through Monday as peak heat index values are forecast to range from 100 to 110 during this time period. Small chances of thunderstorms are forecast Thursday through Sunday, mainly during the afternoon hours. A better chance of thunderstorms is forecast by Sunday night and Monday. Through this period, an isolated strong to severe thunderstorm with damaging winds will be possible each afternoon, but the primary concerns will be locally heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case activation is requested. RJP/DRS/Smith
In the hours before
Local storm report, Jun 26, 7:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST ROCKPORT 37.88N 87.05W
06/26/2018 M53 MPH SPENCER IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 26, 7:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FUNNEL CLOUD DRAKESBORO 37.22N 87.05W
06/26/2018 MUHLENBERG KY EMERGENCY MNGR
&&
DWSSpecial weather statement, Jun 26, 7:47 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
747 PM CDT TUE JUN 26 2018
ILZ090-094-KYZ001>011-MOZ112-114-270130-
Massac IL-Pope IL-Carlisle KY-Calloway KY-McCracken KY-Marshall KY-
Ballard KY-Graves KY-Crittenden KY-Fulton KY-Hickman KY-Lyon KY-
Livingston KY-Mississippi MO-New Madrid MO-
747 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE...EASTERN MASSAC...
MARSHALL...MCCRACKEN...SOUTHEASTERN BALLARD...NORTHWESTERN LYON...
FULTON...NORTHWESTERN CALLOWAY...LIVINGSTON...SOUTHWESTERN
CRITTENDEN...HICKMAN...CARLISLE...GRAVES...SOUTHEASTERN MISSISSIPPI
AND SOUTHERN NEW MADRID COUNTIES UNTIL 830 PM CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dixon Springs to near West Paducah to near
Bardwell to near Hunter-Dawson State Historic Site to near Gideon.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Paducah, Mayfield, Metropolis, Benton, Portageville, New Madrid,
Calvert City, Fulton, Hickman, Clinton, Lilbourn, Bardwell, Big Oak
Tree State Park, Hunter-Dawson State Historic Site, Lone Oak,
Towosahgy State Historic Site, Reidland, Marion, Gideon and
Brookport.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois. A Severe Thunderstorm Watch also remains in effect
until 100 AM CDT for western Kentucky...and southeastern Missouri.
LAT...LON 3641 8961 3640 8967 3643 8972 3645 8996
3651 8996 3664 8953 3717 8876 3735 8871
3734 8803 3692 8821 3669 8845 3650 8878
3651 8932 3650 8942 3646 8946 3650 8949
3650 8953 3643 8955 3637 8951
TIME...MOT...LOC 0046Z 284DEG 50KT 3734 8868 3714 8881 3687 8905 3663
8945 3648 8991
08Local storm report, Jun 26, 7:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BREMEN 37.36N 87.22W
06/26/2018 MUHLENBERG KY LAW ENFORCEMENT
WIDESPREAD TREES AND POWER LINES DOWN, ONE FELL ACROSS A
MOBILE HOME. TREES DOWN ON MULTIPLE HOMES.
&&
SMITTYLocal storm report, Jun 26, 7:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CENTRAL CITY 37.30N 87.13W
06/26/2018 MUHLENBERG KY LAW ENFORCEMENT
WIDESPREAD TREES DOWNS THROUGHOUT THE COMMUNITY.
&&
SMITTYSpecial weather statement, Jun 26, 7:50 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Paducah KY 750 PM CDT TUE JUN 26 2018 ILZ082-083-086-087-090-091-INZ085-KYZ007-010-014-270130- White IL-Saline IL-Gallatin IL-Hamilton IL-Pope IL-Hardin IL- Posey IN-Crittenden KY-Union KY-Livingston KY- 750 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE...HARDIN...POPE... SALINE...SOUTHERN HAMILTON...GALLATIN...SOUTHWESTERN POSEY...NORTH CENTRAL LIVINGSTON...NORTHWESTERN CRITTENDEN AND SOUTHWESTERN UNION COUNTIES UNTIL 830 PM CDT... At 750 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Thompsonville to near New Columbia. Movement was east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Harrisburg, Eldorado, Marion, Shawneetown, Norris City, Rosiclare, Galatia, Ridgway, Golconda, Equality, Dixon Springs, Carrier Mills, Joy, New Haven, Raleigh, Cave-in-Rock, Elizabethtown, Stonefort, Omaha and Broughton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central and southern Illinois. A Severe Thunderstorm Watch also remains in effect until 100 AM CDT for western and northwestern Kentucky. LAT...LON 3734 8803 3735 8871 3801 8871 3803 8800 TIME...MOT...LOC 0050Z 269DEG 37KT 3799 8868 3734 8882 SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| Jun 26, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 27 min |
| Jun 26, 7:34 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 41 min |
| Jun 26, 7:47 PM CDT | Special Weather Statement | PAH | Carlisle, Fulton, Graves, Hickman, Livingston, McCracken and 1 more | 43 min |
| Jun 26, 7:50 PM CDT | Special Weather Statement | PAH | Crittenden | 40 min |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 45 min |
| Jun 26, 8:24 PM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Hopkins, Lyon, Marshall, Trigg | 51 min |
| Jun 26, 8:26 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 49 min |
| Jun 26, 8:32 PM CDT | Special Weather Statement | PAH | Henderson, Union, Webster | 28 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 32 min |
| Jun 26, 8:53 PM CDT | Areal Flood Advisory | PAH | Christian, Trigg | 3 hr |
| Jun 26, 8:57 PM CDT | Special Weather Statement | PAH | Christian, Muhlenberg, Todd | 63 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | PAH | Daviess, McLean | 67 min |
| Jun 27, 12:14 AM CDT | River Flood Warning | PAH | Christian, Trigg | 94 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.